MAUDE Adverse Event Report: BECTON DICKINSON BD¿ PHLEBOTOMY NESTABLE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ PHLEBOTOMY NESTABLE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305635
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ phlebotomy nestable sharps collector lid was unable to close.The following information was provided by the initial reporter: according to the customer's report, the lid does not shut when assembled.
 
Additional Manufacturer Narrative
H6: investigation summary: 1 sample received without the lid and testing performed by using spare lid.Issue of lid will not shut was replicated and verified.A dhr review was performed, the result showed there were no issues reported like assembly difficult for the lot number reported (2257947) under this complaint.Also, a review of the ncmr¿s was performed; the result showed nothing reported for the same part number and issue throughout the previous twelve months.Investigation: according with the pictures provided from customer it can be seen the following: 1.There are no visible damages on the lid, however it can be noticed from some of the corners of the product, that the lid is not fully assembled to the base (latches not fully engage) due to warping on the edge of the base.2.The lot number 2257947 reported under this complaint was manufactured by flex on september 14, 2021.Based on this investigation and information provided (pictures and lot number), within the report, customer describes that lid does not shut when assembled.With the collected information, it can be concluded that this issue could be related to the manufacturing process since the defect in the skirt area could be caused due to rough surface in the core of one of the cavities, causing the plastic part not released in a correct form producing negative force in the plastic part avoiding the correct ejection and suffering a warpage in the top of the base, however, sample is needed in order to determine the root cause of this issue.Additionally, line clearance could have not performed properly at the time to withdraw defective pieces.Current molding process was visited by involved personnel, molded parts were reviewed; the manufacturing instructions for molding - assembly process was reviewed and compared with the current practices made by the operator and was found that process is followed as is described in the manufacturing instructions.As part of the investigation, a review of the customer complaint records was performed and the result showed that there is one additional complaint reported for the same issue and part number throughout the last twelve months, being this considered an isolated issue.As per the sample being received, an investigation could be performed, and a root cause could be determined as potential root cause: 1.End user misuse (the end user didn¿t follow the steps stated in the bd sharps collector ifu).2.Line clearance was not performed properly at the time to withdraw defective pieces.3.Incorrect handling, use, storage, transportation issues or inappropriate environment could cause deformation.Corrective action: personnel was retrained regarding workstation clearance to prevent escapes of defective pieces.Containment action: quality alert was posted to aware all the personnel involved in the manufacturing process of this product.Conclusion: based on the evidence provided from customer, this issue could potentially be related to the manufacturing process due to line clearance omission at the time to withdraw defective pieces, however, sample is needed in order to determine the root cause of this issue since this could also be related to user misuse, incorrect handling, use, storage, transportation issues or inappropriate environment that could cause deformation.
 
Event or Problem Description

Brand Name
BD¿ PHLEBOTOMY NESTABLE SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16873125
Report Number2243072-2023-00741
Device Sequence Number5420503
Product Code FMI
UDI-Device Identifier00382903056354
UDI-Public(01)00382903056354
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305635
Device Catalogue Number305635
Device Lot Number2257947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown